MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HCG+SS; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

ROCHE DIAGNOSTICS ELECSYS HCG+SS; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number HCG+BETA
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation noted that the customer's tubes were not properly sitting in the rack (not centered), and particles, oily film, and bubbles were observed in the sample.A general product problem was excluded.The investigation determined the issue was due to pre-analytical handling issues at the customer site.
 
Additional Manufacturer Narrative
E1 initial reporter establishment name: (b)(6).The analyzer's serial number is (b)(6).The qc was acceptable.The alarm trace showed some "sample short" and "clot detection" alarms.The field service representative replaced the measuring cell and noted that the maintenance for the measuring cells and the gear pump head was overdue.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable elecsys hcg+ss results for 1 patient on a cobas e 801 analytical unit.Sample 1: the initial result was 517 mui/ml.Sample 2: on (b)(6) 2026, a new sample from the same patient was tested, and the result was 0.200 mui/ml with a data flag (reported as <1 mui/ml).Sample 3: due to the discrepancy between the two sample results, a third sample was tested, and the result was <1 mui/ml.On (b)(6) 2025, the initial sample (sample 1) was repeated, and the results were 0.804 miu/ml (reported as <1 mui/ml) and 0.200 mui/ml with a data flag (reported as <1 mui/ml).

Brand Name
ELECSYS HCG+SS
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24529229
Report Number1823260-2026-00792
Device Sequence Number10372573
Product Code DHA
UDI-Device Identifier04015630939732
UDI-Public04015630939732
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K003178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberHCG+BETA
Device Catalogue Number07251025190
Device Lot Number86890601
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer03/23/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age20 YR
Patient SexUnknown